Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 15, 2000, 9:13 PM CDT for Dawson County, Gaines County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 15, 2000, 9:13 PM CDT (02:13 UTC)
- Expired
- May 15, 2000, 10:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dawson County, TX, Gaines County, TX
The radar
The Lubbock radar (KLBB), 88 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 3161 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 160214 SVRMAF TXC115-165-160315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 913 PM CDT MON MAY 15 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN TEXAS NORTHEASTERN GAINES COUNTY IN TEXAS * UNTIL 1015 PM CDT * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER WELCH...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MIDWAY...KEY...ARVANA...HANCOCK...PUNKIN CENTER...GRANDVIEW... PRIDE...WELCH AND LAMESA. LAT...LON 3306 10215 3291 10227 325c3 10170 3283 10169
1 follow-up statement
000 WUUS54 KMAF 160216 COR SVRMAF TXC115-160315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...DELETING GAINES COUNTY NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 913 PM CDT MON MAY 15 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWSON COUNTY IN TEXAS * UNTIL 1015 PM CDT * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER WELCH...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MIDWAY...KEY...ARVANA...HANCOCK...PUNKIN CENTER...GRANDVIEW... WELCH AND LAMESA. LAT...LON 3306 10215 3291 10227 3253 10170 3283 10169 i
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:10 PM CDT, 6 hours 3 minutes earlier.
Area forecast discussion, May 15, 3:10 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CDT MON MAY 15 2000 THE UPPER RIDGE CONTINUES TO TRANSLATE EAST AS THE NEXT UPSTREAM UPPER LOW MOVES INLAND THE NORTHERN CALIFORNIA COAST TONIGHT. THIS UPPER LEVEL TROUGH MOVES ACROSS THE GREAT BASIN AND CENTRAL ROCKIES INTO THE HIGH PLAINS BY WEDNESDAY. SURFACE PRESSURE FALLS ALONG THE LEE OF THE ROCKIES OBSERVED THIS AFTERNOON AHEAD OF THIS NEXT UPPER LEVEL SYSTEM. WARM AFTERNOON TEMPERATURES HAVE EXCEEDED THE CONVECTIVE TEMPERATURE...AND WITH CAPE VALUES EXCEEDING 2500 J/KG THIS AFTERNOON...WIDELY SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED ALONG AN EASTWARD SURGING DRYLINE FROM EDDY COUNTY NEW MEXICO SOUTHWARD ACROSS CULBERSON COUNTY TEXAS INTO THE DAVIS MOUNTAINS. AS A DECENT LOW LEVEL JET SETS UP OVERNIGHT...SURFACE DRYLINE WILL RETREAT WESTWARD OVERNIGHT BEFORE SURGING EASTWARD DURING THE DAY TUESDAY. THUS WILL INCLUDE ISOLATED TUESDAY AFTERNOON/EVENING THUNDERSTORMS FOR EASTERN SLOPES GUADALUPE/DAVIS MOUNTAINS FOR POSSIBLE DRYLINE DEVELOPMENT/WEAK MOISTURE CONVERGENCE. WARMING MID LEVEL TEMPERATURE WILL LIKELY KEEP ANY STORMS FROM REACHING SEVERE LEVELS. AS THE UPPER LOW TRANSLATES SLOWLY EASTWARD...WINDY CONDITIONS POSSIBLE FOR TUESDAY AND LIKELY BY WEDNESDAY. WITH HOT SURFACE TEMPERATURES...LOW AFTERNOON RELATIVE HUMIDITIES AND STEEPING LAPSE RATES EXPECTED AHEAD OF AN APPROACHING COLD FRONT...FIRE WEATHER CONCERNS INCREASE FOR TUESDAY AND WEDNESDAY. FOR THE EXTENDED...MODELS INDICATE THAT A COOL FRONTAL BOUNDARY MAY PUSH SOUTHWARD INTO THE PERMIAN BASIN AROUND FRIDAY ACCOMPANIED BY SLIGHT POPS IN MRF OUTPUT...BUT CONFIDENCE NOT HIGH ENOUGH TO INTRODUCE A CHANCE OF PRECIP IN PUBLIC ZONES QUITE YET...BUT SLIGHTLY COOLER TEMPS ARE REFLECTED. STAY TUNED. PRELIM TEMPS/POPS FOLLOW... MAF 67/99/66/95 0000 LSA 66/99/65/93 0000 E41 69/95/68/92 0000 6R6 70/97/70/96 ---0 MRF 60/91/56/82 ---0 CNM 66/99/62/94 1110 .MAF... TX...NONE. NM...NONE. RRF/01
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.